Alert archive / South Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 21, NWS Charleston, SC

August 22, 2025Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 22, 2025, 3:06 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2025, 3:06 PM EDT (19:06 UTC)
Expired
Aug 22, 2025, 9:00 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 75 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 3:22 PM EDTFLASH FLOOD1 Ne Knightsville, SCDorchester County EMA reports Congressional Blvd at Butterfield road is flooded and not passable.
Aug 22, 3:27 PM EDTFLOOD3 Ssw Knightsville, SCSix inches of water on the 200 block of Hundred Oaks Parkway in the Ponds neighborhood. Many other roads throughout that area are flooded and/or impassable.
Aug 22, 3:27 PM EDTFLASH FLOOD1 Ese Jedburg, SCDorchester Fire Deppartment station 10 has flooding in the living quarters.
Aug 22, 4:07 PM EDTRAIN 4.682 Sw Knightsville, SCOff duty NWS employee reported 4.68 inches of rainfall on Cherry Grove Drive,in the Ponds neighborhood so far today.
Aug 22, 4:28 PM EDTFLASH FLOOD1 E Knightsville, SCDorchester County EMA reports the 300 block of Woodward Blvd is flooded and impassable.
Aug 22, 4:45 PM EDTFLASH FLOOD5 Sw Knightsville, SCRoadways impassable around 1000 Anne Revenge Run, Summerville area. Water was also reported to be approaching the porches of some homes.
Aug 22, 4:47 PM EDTFLASH FLOOD6 Ne College Park, SCBerkeley County EMA reported Yorkshire Drive closed and impassable at Cypress Gardens Road due to flash flooding.
Aug 22, 4:47 PM EDTFLASH FLOOD7 Ne College Park, SCBerkeley County EMA reports Foxbank Planation Road closed and impassable at Trotter Lane due to flash flooding.
Aug 22, 5:17 PM EDTFLASH FLOOD2 Se Knightsville, SCDorchester County EMA relayed images showing water has entered the bottom floors of several homes along Boon Hill Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WGUS52 KCHS 221906
FFWCHS
SCC015-019-035-222200-
/O.NEW.KCHS.FF.W.0021.250822T1906Z-250822T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
306 PM EDT Fri Aug 22 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Berkeley County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 600 PM EDT.

* At 306 PM EDT, Doppler radar indicated thunderstorms with 
  torrential rainfall extending from Knightsville and Slandsville to 
  Goose Creek and Pimlico. As much as 1 to 3 inches of rain has 
  fallen in this area today. An additional 2 to 4 inches could fall 
  through 6 PM, resulting in flash flooding. Road closures are 
  possible.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  Givhans Ferry State Park, Ridgeville, Sangaree, College Park and 
  Knightsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3287 8040 3288 8040 3289 8039 3291 8041
      3293 8040 3294 8040 3295 8041 3297 8042
      3297 8041 3298 8042 3299 8041 3302 8041
      3303 8039 3305 8039 3316 7999 3297 7979
      3297 8006 3291 8019 3282 8034 3285 8040

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.25 INCHES IN 1 HOUR

$$

ST
5 follow-up statements
991 
WGUS72 KCHS 221932
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
332 PM EDT Fri Aug 22 2025

SCC015-019-035-222200-
/O.CON.KCHS.FF.W.0021.000000T0000Z-250822T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
332 PM EDT Fri Aug 22 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
FOR BERKELEY, CHARLESTON AND DORCHESTER COUNTIES...

At 332 PM EDT, Emergency management officials reported flood waters 
were beginning to force the closures of roadways near Summerville 
and water was starting to enter some structures. Also at 329 PM, 
doppler radar indicated thunderstorms with torrential rainfall 
extending from Knightsville and Slandsville to Goose Creek and 
Pimlico. As much as 1 to 3 inches of rain has fallen in this area 
today. An additional 2 to 4 inches could fall through 6 PM, 
resulting in flash flooding. Additional road closures are possible.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  Givhans Ferry State Park, Ridgeville, Sangaree, College Park and 
  Knightsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3287 8040 3288 8040 3289 8039 3291 8041
      3293 8040 3294 8040 3295 8041 3297 8042
      3297 8041 3298 8042 3299 8041 3302 8041
      3303 8039 3305 8039 3316 7999 3297 7979
      3297 8006 3291 8019 3282 8034 3285 8040

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2.25 INCHES IN 1 HOUR

$$

ST
393 
WGUS72 KCHS 221951
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
351 PM EDT Fri Aug 22 2025

SCC015-019-035-222200-
/O.CON.KCHS.FF.W.0021.000000T0000Z-250822T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
351 PM EDT Fri Aug 22 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
FOR BERKELEY, CHARLESTON AND DORCHESTER COUNTIES...

At 351 PM EDT, Emergency management officials reported flood waters 
were beginning to force the closures of roadways near Summerville 
and water was starting to enter some structures. Flash flooding is 
also impacting other parts of Dorchester County. At 349 PM, doppler 
radar indicated thunderstorms with torrential rainfall extending 
from Knightsville and Slandsville to Goose Creek and Pimlico. As 
much as 2 to 5 inches of rain have fallen in this area today. An 
additional 2 to 4 inches could fall through 6 PM, resulting in flash 
flooding. Additional road closures are likely. Dorchester County 
Emergency Management is requesting that people stay off the roads 
and remain at home.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  Givhans Ferry State Park, Ridgeville, Sangaree, College Park and 
  Knightsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3287 8040 3288 8040 3289 8039 3291 8041
      3293 8040 3294 8040 3295 8041 3297 8042
      3297 8041 3298 8042 3299 8041 3302 8041
      3303 8039 3305 8039 3316 7999 3297 7979
      3297 8006 3291 8019 3282 8034 3285 8040

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2.25 INCHES IN 1 HOUR

$$

ST
780 
WGUS72 KCHS 222102
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
502 PM EDT Fri Aug 22 2025

SCC015-019-035-222200-
/O.CON.KCHS.FF.W.0021.000000T0000Z-250822T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
502 PM EDT Fri Aug 22 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
FOR BERKELEY, CHARLESTON AND DORCHESTER COUNTIES...

At 502 PM EDT, Emergency management officials reported many roads 
are flooded over parts of Dorchester County, including Summerville, 
with closed roads also in Berkeley County near Cypress Gardens. As 
much as 2 to 5 inches of rain have fallen in this area today. An 
additional 1 to 2 inches could fall through 6 PM, resulting in flash 
flooding. Additional road closures are likely. Dorchester County 
Emergency Management is requesting that people stay off the roads 
and remain at home.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Emergency management reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  Givhans Ferry State Park, Ridgeville, Sangaree, College Park and 
  Knightsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3287 8040 3288 8040 3289 8039 3291 8041
      3293 8040 3294 8040 3295 8041 3297 8042
      3297 8041 3298 8042 3299 8041 3302 8041
      3303 8039 3305 8039 3316 7999 3297 7979
      3297 8006 3291 8019 3282 8034 3285 8040

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

ST
606 
WGUS52 KCHS 222141
FFWCHS
SCC015-019-035-230100-
/O.EXT.KCHS.FF.W.0021.000000T0000Z-250823T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
541 PM EDT Fri Aug 22 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Berkeley County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 900 PM EDT.

* At 541 PM EDT, Emergency management officials reported flash 
  flooding is ongoing across the warned area. Roads remain closed 
  and are flooded across portions of Dorchester County as well as 
  Berkeley County. Water has entered homes around Knightsville and 
  Summerville. As much as 2 to 6 inches of rain have fallen in this 
  area today. Up to an additional inch could fall through 9 PM. The 
  risk for additional flash flooding continues, especially near 
  streams and creeks. Dorchester County Emergency Management is 
  requesting that people stay off the roads and remain at home.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  Givhans Ferry State Park, Ridgeville, Sangaree, College Park and 
  Knightsville.

This includes I-26 between mile markers 194 and 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Keep children away from storm drains, culverts, creeks and streams. 
Water levels can rise rapidly and sweep children away.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3287 8040 3288 8040 3289 8039 3291 8041
      3293 8040 3294 8040 3295 8041 3297 8042
      3297 8041 3298 8042 3299 8041 3302 8041
      3303 8039 3305 8039 3316 7999 3297 7979
      3297 8006 3291 8019 3282 8034 3285 8040

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

ST
256 
WGUS72 KCHS 230052
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
852 PM EDT Fri Aug 22 2025

SCC015-019-035-230102-
/O.EXP.KCHS.FF.W.0021.000000T0000Z-250823T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
852 PM EDT Fri Aug 22 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR 
BERKELEY, CHARLESTON AND DORCHESTER COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 200 AM EDT Sunday for portions 
of southeast Georgia and southeast South Carolina.

&&

LAT...LON 3287 8040 3288 8040 3289 8039 3291 8041
      3293 8040 3294 8040 3295 8041 3297 8042
      3297 8041 3298 8042 3299 8041 3302 8041
      3303 8039 3305 8039 3316 7999 3297 7979
      3297 8006 3291 8019 3282 8034 3285 8040

$$

DPB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:00 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 22, 2:00 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
200 PM EDT Fri Aug 22 2025

.SYNOPSIS...
A front will remain stalled over the region through Sunday as
waves of low pressure pass by. A much stronger cold front will
clear the area Monday with high pressure prevailing through the
middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The mid-levels will consist of a trough extending from the
southern Appalachians into the Lower MS Valley. At the surface,
a stationary front will meander over our just south of our area.
Deep moisture is in place, with PWATs in the 2-2.5" range. Very
heavy rainfall is ongoing across our area and will persist into
the evening hours. Flash flooding will continue to be a
concern, especially for the metro areas. Late this evening and
for part of the night, the activity should decrease over land
areas. The, the focus will shift offshore and to the coast for
new convective development. Low temperatures will be in the
lower to middle 70s.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
Saturday: The Flood Watch continues through late Saturday
night. The warm and very moist airmass will change little
Saturday as waves of low pressure rippled along a stalled front
to the south. As hard to time spokes of vorticity pass through
aloft, rounds of numerous to widespread showers/tstms will
continue to impact the region within a ribbon of PWATs
2.25-2.50". The environment will remain favorable for any
convective elements to be efficient rain producers with
long/skinny CAPE profiles suggesting warm cloud processes will
dominate. The risk for flash flooding will remain elevated given
the potential for intense rainfall rates atop wet/saturated
round conditions. The placement and axis of heaviest rains is
still a bit uncertain with a number of possible outcomes noted
in simulated reflectivity products off the various CAMs, but
trends suggest the heaviest rains could fall across far south
coastal South Carolina into coastal Georgia, including the
Savannah Metro Area. Likely to categorical pops were maintained
for all areas with highs limited to the lower-mid 80s.
Convection will tend to wane a bit during the overnight hours,
but coverage should remain above climatological levels given the
warm/moist environment in place--gradually refocusing across
the coastal counties as well as the Atlantic coastal waters.
Overnight lows will range from the lower 70s well inland to the
mid 70s at the coast.

Sunday: Somewhat drier air characterized by slightly lower
PWATs and surface dewpoints in the lower 70s vs mid 70s will
attempt to advect in from the northwest Sunday afternoon as a
final wave of low pressure forms along the stalled front and
propagates quickly off the east/northeast. It is unclear exactly
how much of this slightly drier airmass will advect into the
Lowcountry and Southeast Georgia and how much of an impact this
will have on convection, but Sunday will mark the beginning to a
change to the overall synoptic pattern. Even with slightly
drier air in place, conditions still look to support chances for
showers/tstms above climatological normals for late August. The
steering flow does look a bit more progressive suggesting
residence times for the heaviest convective cells will be
limited, but wet soil conditions will remain in place suggesting
a risk for at least isolated flooding concerns will continue.
Confidence in how the convective pattern will evolve is still
pretty low, so an extension of the Flood Watch into Sunday is
not justified at this time. The need for an extension will be
reevaluated later tonight or Saturday afternoon.

Monday: A broad, longwave trough will begin to setup over the
eastern CONUS Monday which will linger into much of the upcoming
week. A series of embedded shortwaves will cross the Great
Lakes and Ohio Valley which will help force a cold front across
the Southeast States during the day, pushing offshore late
Monday night/early Tuesday morning. While the airmass ahead of
the front will slowly dry out with the mean flow veering more
westerly with time, there looks to be enough residual moisture
and instability to support isolated to perhaps scattered
showers/tstms, especially at the coast where low-level
convergence will be somewhat enhanced near a pinned sea breeze
circulation. Slight chance to chance pops were maintained
aligned with the 22/13z NBM, but if a drying trend continues,
pops may be lowered with later forecast updates. Highs will warm
into the lower 90s.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A strong cold front will push offshore early Tuesday morning
with a a somewhat cooler and drier airmass filtering in behind
it. This airmass will settle across the region through mid-week
while slowly modifying. An isolated shower/tstm could still pop
across mainly the coastal corridor each afternoon near the sea
breeze, but a much needed period of drier conditions appears
likely. Below normal temperatures are expected with highs only
in the lower-mid 80s with overnight lows in the lower-mid 60s
inland with upper 60s/lower 70s near the coast and beaches.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Convection across our area will bring TEMPO IFR to all of our
TAF sites into this evening, with it likely persisting longer at
KSAV. Conditions should then improve for a few hours overnight
before MVFR ceilings return. More convection should start
towards the end of the TAF time period.

Extended Aviation Forecast: Flight restrictions are likely
through Sunday with numerous to widespread showers/tstms. The
risk will diminish Monday as drier air filters into the region
behind departing low pressure.

&&

.MARINE...
Through tonight: A stationary front will remain over or very
clouds to our coastal waters. This will cause winds to generally
be from the E to NE. Seas should average 2-4 ft, with a few 5
footers across the GA waters beyond 20 nm.

Saturday through Wednesday: There are no high confidence concerns.
Onshore winds will turn more offshore Sunday as low pressure departs
the area. A stronger cold front will push offshore late Monday night
with winds turning more northeast behind the front Tuesday and
continuing through Wednesday.

Rip Currents: A moderate risk for rip currents is in place for
all beaches through Saturday due to lingering swells from
Hurricane Erin.

&&

.TIDES/COASTAL FLOODING...
Upcoming evening high tide (~8:30 pm): At Charleston, the
astronomical high tide is 6.23 ft MLLW so we would only need
0.77 ft of departure to see minor coastal flooding. Tidal
departures continue to run quite high and this should be
maintained as winds turn more favorable becoming northeasterly
to easterly. Model guidance suggests the tide will peak around
7.4 ft MLLW and this seems reasonable. A Coastal Flood Advisory
is in effect. At Fort Pulaski, the chances of reaching minor
coastal flooding (9.5 ft MLLW) are less. The astronomical tide
is 8.04 ft MLLW so we would need about 1.5 ft of departure.
Current thinking is the tide will peak just below the minor
coastal flooding threshold.

Another round of minor coastal flooding will be possible
Saturday evening, primarily for coastal Colleton and Charleston
counties.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch through late Saturday night for GAZ087-088-099>101-
     114>119-137>141.
SC...Flood Watch through late Saturday night for SCZ040-042>045-
     047>052.
     Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
     SCZ049-050.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Aug 22, 1:48 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
148 PM EDT Fri Aug 22 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-231800-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
148 PM EDT Fri Aug 22 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Coastal Flood
- Excessive Rainfall
- Rip Current

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Coastal Flood
- Excessive Rainfall
- Rip Current

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Aug 22, 1:22 PM EDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
122 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Flash Flood      1 SSW Mount Pleasant    32.78N  79.87W
08/22/2025                   Charleston         SC   Emergency Mngr

            EM reports flash flooding on Middle St near Alhambra
            Hall

0105 PM     Flash Flood      3 N Mount Pleasant      32.84N  79.86W
08/22/2025                   Charleston         SC   Emergency Mngr

            EM reports flash flooding on Long Point Road near Belle
            Point Dr.

0106 PM     Flash Flood      1 N Mount Pleasant      32.81N  79.86W
08/22/2025                   Charleston         SC   Emergency Mngr

            EM reports flash flooding at the intersection of Anna
            Knapp and Johnnie Dodds blvd.

&&

Event Number CHS2500956
Event Number CHS2500957
Event Number CHS2500958

APT
Local storm report, Aug 22, 1:54 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
154 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     Rain             1 SE Charleston         32.78N  79.93W
08/22/2025  M3.47 inch       Charleston         SC   Mesonet

            Mesonet site Charleston Fire #17 on Johns Island. 3
            hour rainfall total of 3.47 inches, with peak rainfall
            rate of 3.33 inches per hour at 12:40 PM. Rainfall is
            ongoing.

&&

Event Number CHS2500959

APT
Local storm report, Aug 22, 1:59 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
159 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     Flash Flood      Charleston              32.78N  79.94W
08/22/2025                   Charleston         SC   Public

            A member of the public reported water has entered
            businesses and the bottom floors of a few homes along
            Calhoun Street near Ogier Street.

&&

Event Number CHS2500960
Local storm report, Aug 22, 2:21 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
221 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Flash Flood      1 SSW Charleston        32.78N  79.94W
08/22/2025                   Charleston         SC   Law Enforcement

            Charleston PD report Broad street closed between Ashley
            Ave and Rutledge Ave due to flash flooding.

&&

Event Number CHS2500961

APT
Local storm report, Aug 22, 2:27 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
227 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     Rain             3 NNW Kiawah Island     32.65N  80.10W
08/22/2025  M4.50 inch       Charleston         SC   Public

            Current daily rainfall total, rain is ongoing.

&&

Event Number CHS2500962

APT
Local storm report, Aug 22, 2:32 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
232 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     Rain             1 SE Charleston         32.78N  79.93W
08/22/2025  M2.54 inch       Charleston         SC   Mesonet

            Mesonet site Charleston Dock Street Theater. 3 hour
            rainfall total, with rain ongoing. Peak rainfall rate of
            2.4 inches per hour was observed at 114 PM.

&&

Event Number CHS2500963

APT

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:35 AM EDTCoastal Flood AdvisoryCHS16 hr
Aug 22, 11:18 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester10 min
Aug 22, 11:28 AM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester11 hr
Aug 22, 12:21 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper73 min
Aug 22, 12:28 PM EDTFlash Flood WarningCHSCharleston10 hr
Aug 22, 12:31 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton3 hr
Aug 22, 12:34 PM EDTAreal Flood AdvisoryCHSBerkeley116 min
Aug 22, 1:39 PM EDTFlash Flood WarningCHSBerkeley90 min
Aug 22, 2:13 PM EDTAreal Flood AdvisoryCHSBerkeley, Dorchester55 min
Aug 22, 2:37 PM EDTAreal Flood AdvisoryCHSBerkeley31 min
Aug 22, 3:33 PM EDTAreal Flood AdvisoryCHSBeaufort, Hampton, Jasper3 hr
Aug 22, 3:48 PM EDTAreal Flood AdvisoryCHSColleton, Hampton18 min
Aug 22, 4:06 PM EDTFlash Flood WarningCHSColleton, Hampton3 hr
Aug 22, 4:29 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton2 hr
Aug 22, 4:50 PM EDTAreal Flood AdvisoryCHSJasper103 min
Aug 22, 5:54 PM EDTFlash Flood WarningCHSJasper3 hr
Aug 22, 7:57 PM EDTAreal Flood AdvisoryCHSJasper3 hr

Nearby

Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.